Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Approximation properties for orderings on $ *$-fields


Author: Thomas C. Craven
Journal: Trans. Amer. Math. Soc. 310 (1988), 837-850
MSC: Primary 12J15; Secondary 12D15, 12E15, 16A39
DOI: https://doi.org/10.1090/S0002-9947-1988-0973179-X
MathSciNet review: 973179
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The goal of this paper is to extend the main theorems on approximation properties of the topological space of orderings from formally real fields to skew fields with an involution $ ^{\ast}$. To accomplish this, the concept of $ ^{\ast}$-semiordering is developed and new theorems are obtained for lifting $ ^{\ast}$orderings from the residue class field of a real valuation.


References [Enhancements On Off] (What's this?)

  • [Ch] M. Chacron, $ c$-orderable division rings with involution. II (to appear). MR 653905 (83m:16013)
  • [Cr] T. Craven, Orderings and valuations on $ ^{\ast}$-fields, Proc. Corvallis Conf. Quadratic Forms and Real Algebraic Geometry, Rocky Mountain J. Math. (to appear).
  • [EL] R. Elman and T.-Y. Lam, Quadratic forms over formally real fields and pythagorean fields, Amer. J. Math. 94 (1972), 1155-1194. MR 0314878 (47:3427)
  • [H1] S. Holland, Jr., $ ^{\ast}$-valuations and ordered $ ^{\ast}$-fields, Trans. Amer. Math. Soc. 262 (1980), 219-243. MR 583853 (83b:12019a)
  • [H2] -, Strong orderings of $ ^{\ast}$-fields, J. Algebra 101 (1986), 16-46. MR 843688 (87k:12014)
  • [I] I. Idris, $ ^{\ast}$-valuated division rings, orderings and elliptic hermitian spaces, Ph.D. thesis, Carleton University, Ottawa, Canada, 1986.
  • [K] M. Knebusch, Generalization of a theorem of Artin-Pfister to arbitrary semilocal rings, and related topics, J. Algebra 36 (1975), 46-67. MR 0382164 (52:3052)
  • [KRW] M. Knebusch, A. Rosenberg and R. Ware, Signatures on semilocal rings, J. Algebra 26 (1973), 208-250. MR 0327761 (48:6103)
  • [P1] A. Prestel, Lectures on formally real fields, Lecture Notes in Math., vol. 1093, Springer-Verlag, Berlin, 1984. MR 769847 (86h:12013)
  • [P2] -, Quadratische Semi-Ordnungen und quadratische Formen, Math. Z. 133 (1973), 319-342. MR 0337913 (49:2682)
  • [S] O. Schilling, The theory of valuations, Math. Surveys, no. 4, Amer. Math. Soc., Providence, R.I., 1950. MR 0043776 (13:315b)
  • [VG] J. Van Geel, Places and valuations in noncommutative ring theory, Lecture Notes in Pure and Appl. Math., no. 71, Marcel Dekker, New York, 1981. MR 639305 (83d:16021)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12J15, 12D15, 12E15, 16A39

Retrieve articles in all journals with MSC: 12J15, 12D15, 12E15, 16A39


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1988-0973179-X
Keywords: Baer ordering, $ ^{\ast}$-valuation, SAP
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society